RUS  ENG
Full version
JOURNALS // Lobachevskii Journal of Mathematics // Archive

Lobachevskii J. Math., 1999 Volume 5, Pages 57–60 (Mi ljm147)

Cohomology of unitary and Sympletic groups

D. Yau

Massachusetts Institute of Technology

Abstract: We compute the cohomology rings of $U(n)$ and $Sp(n)$ and of their Stiefel varieties by using the Serre spectral sequence. This approach is much simpler than the usual method, that of using the cell structures. The argument here also shows that the cohomology of $U(n)$ is built from those of $U(n-1)$ and $S^{n-1}$ through a fiber bundle; a similar result holds for $Sp(n)$.

Language: English



Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025